Alert archive / Michigan / Beach Hazards Statements in 2013
Beach Hazards Statement 7, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Jul 20, 2013, 3:22 AM EDT for 6 counties in Michigan. It took effect at Jul 20, 2013, 11:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2013, 3:22 AM EDT (07:22 UTC)
- In effect from
- Jul 20, 2013, 11:00 AM EDT
- Expired
- Jul 20, 2013, 9:13 PM EDT
- In force
- 10 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.4 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 2024 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
700 WHUS43 KGRR 200722 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 322 AM EDT SAT JUL 20 2013 MIZ037-043-050-056-064-071-201530- /O.NEW.KGRR.BH.S.0007.130720T1500Z-130721T0500Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 322 AM EDT SAT JUL 20 2013 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS WHICH IS IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH LATE TONIGHT. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS...EXPECTED. * RIP CURRENTS...POSSIBLE. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. * OVERVIEW/POTENTIAL IMPACTS...NORTH NORTHWEST WINDS OF 10 TO 20 MPH WILL CAUSE WAVE HEIGHTS TO BUILD TO 3 TO 6 FEET TODAY. BEACH GOERS NEED TO BE AWARE OF THE HIGH SWIM HAZARD RISK TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
3 follow-up statements
947 WHUS43 KGRR 201423 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1023 AM EDT SAT JUL 20 2013 MIZ037-043-050-056-064-071-202230- /O.CON.KGRR.BH.S.0007.130720T1500Z-130721T0500Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA... LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK... SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK... CLAYBANKS TOWNSHIP PARK...MUSKEGON STATE PARK... PJ HOFFMASTER STATE PARK...DUCK LAKE STATE PARK... PERE MARQUETTE PARK...MEINERT PARK...GRAND HAVEN STATE PARK... KIRK PARK...TUNNEL PARK...HOLLAND STATE PARK...OVAL BEACH... WEST SIDE PARK...SAUGATUCK DUNES STATE PARK...DOUGLAS BEACH... NORTH BEACH...SOUTH BEACH...VAN BUREN STATE PARK 1023 AM EDT SAT JUL 20 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS...EXPECTED. * RIP CURRENTS...POSSIBLE. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE...ESPECIALLY THE NORTH BEACHES ALONG NORTH PIERS SUCH AS AT HOLLAND STATE PARK AND THE NORTH BEACH AT SOUTH HAVEN. * OVERVIEW/POTENTIAL IMPACTS...NORTH NORTHWEST WINDS OF 15 TO 25 MPH WILL CAUSE WAVE HEIGHTS TO BUILD TO 3 TO 6 FEET TODAY. BEACH GOERS NEED TO BE AWARE OF THE HIGH SWIM HAZARD RISK TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ WEATHER.GOV/GRR
896 WHUS43 KGRR 201950 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 350 PM EDT SAT JUL 20 2013 MIZ037-043-050-056-064-071-210400- /O.CON.KGRR.BH.S.0007.000000T0000Z-130721T0500Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA... LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK... SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK... CLAYBANKS TOWNSHIP PARK...MUSKEGON STATE PARK... PJ HOFFMASTER STATE PARK...DUCK LAKE STATE PARK... PERE MARQUETTE PARK...MEINERT PARK...GRAND HAVEN STATE PARK... KIRK PARK...TUNNEL PARK...HOLLAND STATE PARK...OVAL BEACH... WEST SIDE PARK...SAUGATUCK DUNES STATE PARK...DOUGLAS BEACH... NORTH BEACH...SOUTH BEACH...VAN BUREN STATE PARK 350 PM EDT SAT JUL 20 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 1 AM EDT SUNDAY... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS...EXPECTED. * RIP CURRENTS...POSSIBLE. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE...ESPECIALLY THE NORTH BEACHES ALONG NORTH PIERS SUCH AS AT HOLLAND STATE PARK AND THE NORTH BEACH AT SOUTH HAVEN. * OVERVIEW/POTENTIAL IMPACTS...NORTH NORTHWEST WINDS OF 15 TO 25 MPH WILL CAUSE WAVE HEIGHTS TO BUILD TO 3 TO 6 FEET TODAY. BEACH GOERS NEED TO BE AWARE OF THE HIGH SWIM HAZARD RISK TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ WEATHER.GOV/GRR
045 WHUS43 KGRR 210113 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 913 PM EDT SAT JUL 20 2013 MIZ037-043-050-056-064-071-210215- /O.CAN.KGRR.BH.S.0007.000000T0000Z-130721T0500Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA... LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK... SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK... CLAYBANKS TOWNSHIP PARK...MUSKEGON STATE PARK... PJ HOFFMASTER STATE PARK...DUCK LAKE STATE PARK... PERE MARQUETTE PARK...MEINERT PARK...GRAND HAVEN STATE PARK... KIRK PARK...TUNNEL PARK...HOLLAND STATE PARK...OVAL BEACH... WEST SIDE PARK...SAUGATUCK DUNES STATE PARK...DOUGLAS BEACH... NORTH BEACH...SOUTH BEACH...VAN BUREN STATE PARK 913 PM EDT SAT JUL 20 2013 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE BEACH HAZARDS STATEMENT. WINDS AND WAVE HEIGHTS HAVE SUBSIDED SIGNIFICANTLY. THEREFORE THE BEACH HAZARDS STATEMENT IS CANCELLED. $$ WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Jul 20, 1:34 AM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 20, 1:34 AM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 134 AM EDT SAT JUL 20 2013 LATEST UPDATE... AVIATION .SYNOPSIS... ISSUED AT 356 PM EDT FRI JUL 19 2013 A COLD FRONT WILL PRESS THROUGH SOUTHWEST LOWER MICHIGAN TONIGHT WHICH WILL BE PRECEDED BY SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS THIS EVENING MAY BE SEVERE WITH DAMAGING WINDS AND TORRENTIAL RAINS. THE SHOWERS AND STORMS WILL MOVE SOUTH INTO INDIANA AND OHIO SATURDAY MORNING. A REFRESHING COOLER AND DRIER AIR MASS WILL SETTLE INTO THE STATE FOR THE WEEKEND. HIGHS WILL BE CLOSER TO NORMALS FOR THIS TIME OF YEAR WITH LOWER 80S ON SATURDAY AND AROUND 80 ON SUNDAY. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 356 PM EDT FRI JUL 19 2013 STILL A COMPLEX CONVECTIVE EVOLUTION IN PLACE...WITH A PRE FRONTAL CONVERGENCE ZONE RESULTING IN SCATTERED THUNDERSTORM DEVELOPMENT AT THIS TIME FROM NEAR HOLLAND EAST TO IONIA. THESE STORMS WILL CONTINUE TO DEVELOP AS MIXED LAYER CAPE VALUES ARE ON THE ORDER OF 2000 J/KG AT THIS TIME. TWO MAIN CORRIDORS OF INSTABILITY ARE IN PLACE ONE POOLED NEAR THE FRONT OFF TO THE NORTH WHICH STRETCHES FROM NORTHERN LAKE MICHIGAN INTO CENTRAL WISCONSIN. THE OTHER AREA OF EVEN HIGHER INSTABILITY IS NOSED INTO SOUTH CENTRAL LOWER MICHIGAN FROM GRR SOUTH AND EAST. THIS ZONE IS IN PLAY DUE TO THE FACT THAT THE SOUTHWEST FLOW IS NOT OFF THE LAKE HERE. DYNAMICS REMAIN A FACTOR AS THE MID LEVEL SHORTWAVE TROUGH EDGES IN ALONG WITH AN ENTRANCE REGION TO A 250MB JET STREAK. REALLY ALL INGREDIENTS ARE IN PLACE...MOISTURE...INSTABILITY AND LIFT. ENVISION THE CURRENT LINE CONTINUING TO DEVELOP WITH SOME SEVERE WIND GUSTS EMBEDDED. THE FRONT TO THE NORTH WILL BE THE WILD CARD BUT EXPECT TO SEE A LINEAR LINE OF STORMS FORM ALONG IT AND PROGRESS SOUTH. THESE STORMS MAY BE MOVING INTO CENTRAL LOWER MICHIGAN IN THE 7-9PM TIME RANGE. SEVERE WEATHER WITH THESE IS POSSIBLE BUT THERE IS A SOLID LAKE SHADOW OF WEAKER INSTABILITY THERE. MAIN THREAT CONTINUES TO BE DAMAGING WINDS AS STRONG SYNOPTIC SCALE FLOW IS IN PLACE IN THE 850-500MB LAYER. COOLER AND DRIER AIR WILL BRING QUIET WEATHER SATURDAY INTO SUNDAY. .LONG TERM...(MONDAY THROUGH FRIDAY) ISSUED AT 356 PM EDT FRI JUL 19 2013 COOLER PATTERN TO PERSIST WITH NEAR NORMAL TO SLIGHTLY BELOW NORMAL TEMPERATURES LOOKING MORE LIKELY THROUGH NEXT WEEK. THIS MEANS HIGHS IN THE UPPER 70S TO LOWER 80S WITH LOWS IN THE LOWER 60S. THERE WILL BE SCATTERED CHANCES FOR SHOWERS AND THUNDERSTORMS ESPECIALLY DURING THE FIRST HALF OF NEXT WEEK...BUT OVERALL NO ORGANIZED SIGNIFICANT WEATHER EXPECTED MONDAY THROUGH FRIDAY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 135 AM EDT SAT JUL 20 2013 THE AREA OF THUNDERSTORMS CONTINUES MOVE OUT OF THE AREA AS IT IS JUST AHEAD OF THE COLD FRONT THAT WILL ACROSS INTERSTATE 94 BY 09Z. THE STORMS SHOULD BE DONE AT ALL TAF SITES BY 06Z EXPECT FOR JXN WHICH MAY SEE STORMS TILL 07Z. BEHIND THAT WINDS WILL BECOME NORTH OR NORTHWEST AND STRATOCUMULUS CLOUDS WILL BRING VFR CIGS UNTIL BTW 09Z AND 12Z. ALL TAF SITES SHOULD BE NEARLY CLEAR BY 14Z AND THAT SHOULD CONTINUE THROUGH THE EVENING. && .MARINE... ISSUED AT 356 PM EDT FRI JUL 19 2013 A COMPLEX MARINE SCENARIO IS IN PLACE WITH AN ONGOING HIGH WAVE EVENT IN PROGRESS. WAVES OF 4 TO 7 FEET ARE COMMON PLACE IN THE NEARSHORE AREA AT THIS TIME. THE WIND WILL DIMINISH TONIGHT AND THE WAVES WILL DAMPEN OUT AS WELL...SUBSIDING BELOW SMALL CRAFT ADVISORY CRITERIA AFTER MIDNIGHT. A HIGH SWIM HAZARD RISK WILL CONTINUE THROUGH SUNSET. THE COMPLICATING FACTOR IS IT APPEARS ANOTHER HIGH WAVE EVENT WILL FOLLOW QUICKLY ON THE HEELS OF THIS ONE TOMORROW AFTERNOON IN THE NORTHERLY FLOW BEHIND THE COLD FRONT. WILL HOLD OFF ON ISSUING A BEACH HAZARDS STATEMENT AND SMALL CRAFT ADVISORY FOR SATURDAY INTO SATURDAY NIGHT...LETTING THIS ONE END FIRST. A CLOSER LOOK WILL BE TAKEN AT TOMORROWS EVENT BY THE MID SHIFT. && .HYDROLOGY... ISSUED AT 356 PM EDT FRI JUL 19 2013 LOCAL FLOODING POTENTIAL WILL CONTINUE UNTIL THE FRONT AND THEREFORE STORM THREAT IS SOUTH OF THE AREA. BY SATURDAY MORNING THE FRONT SHOULD BE SOUTH OF SOUTHWEST LOWER MICHIGAN. ANY STORMS THIS EVENING AND TONIGHT GIVEN A VERY MOIST AIRMASS IN PLACE WILL BE CAPABLE OF TORRENTIAL DOWNPOURS. LOCALIZED FLOODING IS VERY POSSIBLE IN AN AIR MASS SUCH AS THIS. WIDESPREAD HEAVY AREAL RAINFALL IS NOT EXPECTED HOWEVER. SO...A FLASH FLOOD TYPE THREAT WILL EXIST THIS EVENING AND TONIGHT BUT WIDESPREAD RIVER ISSUES ARE NOT ANTICIPATED GIVEN THE LOCAL NATURE OF THE HEAVY RAINS. A COOLER AND DRIER AIR MASS WILL PUSH INTO THE AREA FOR SATURDAY AND SUNDAY. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS...DUKE SHORT TERM...DUKE LONG TERM...MACZKO AVIATION...WDM HYDROLOGY...DUKE MARINE...DUKE
Hazardous weather outlook, Jul 19, 12:51 PM EDT, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1251 PM EDT FRI JUL 19 2013 MIZ037>040-043>046-050>052-056>059-064>067-071>074-200900- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1251 PM EDT FRI JUL 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT INDEX WILL ONCE AGAIN CLIMB TO AROUND 100 DEGREES DURING THE AFTERNOON AND EARLY EVENING HOURS. THIS WILL RESULT IN AN INCREASED RISK FOR HEAT EXHAUSTION OR HEAT STROKE. A THREAT FOR SEVERE THUNDERSTORMS EXIST AREA WIDE THROUGH THIS EVENING. THE MAIN TIME FRAME OF CONCERN WILL BE BETWEEN 3 PM AND 10 PM. DAMAGING WINDS AND TORRENTIAL RAINS WILL BE THE MAIN THREATS. TO A LESSER EXTENT HAIL WILL BE POSSIBLE AND AN ISOLATED TORNADO CANNOT BE RULED OUT. THE PRIMARY STORM MOTION WILL BE QUICKLY OFF TO THE EAST AROUND 40 MPH. TODAY WILL BE A WINDY DAY WITH GUSTS UP TO 40 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE EARLY NEXT WEEK. SEVERE WEATHER IS NOT FORECASTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING. LMZ844>849-200900- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1251 PM EDT FRI JUL 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY INTO THIS EVENING. WIND GUSTS OVER 50 KNOTS...LARGE HAIL AND FREQUENT LIGHTNING WILL BE THE MAIN RISKS. A HIGH SWIM HAZARD RISK IS IN PLACE FOR OUR ENTIRE LAKESHORE THIS AFTERNOON AND EVENING WITH LARGE WAVES AND DANGEROUS CURRENTS EXPECTED. WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE EARLY NEXT WEEK. SEVERE WEATHER IS NOT FORECASTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING. MJS DUKE
In the hours before
Special weather statement, Jul 20, 12:41 AM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1241 AM EDT SAT JUL 20 2013 MIZ072>074-200615- CALHOUN-JACKSON-KALAMAZOO- 1241 AM EDT SAT JUL 20 2013 ...SIGNIFICANT WEATHER ADVISORY... AT 1240 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BEDFORD TO ATHENS... MOVING EAST AT 40 MPH. WIND GUSTS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... JACKSON... TEKONSHA... MARSHALL... SPRINGPORT... ALBION... CONCORD... GRASS LAKE... BROOKLYN... CERESCO... BATTLE CREEK. BURLINGTON... LEE TWP... BABCOCK... HOMER... PULASKI... PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. && LAT...LON 4207 8544 4242 8537 4242 8413 4207 8414 TIME...MOT...LOC 0441Z 264DEG 36KT 4239 8525 4201 8532 MJS
Local storm report, Jul 20, 12:54 AM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1254 AM EDT SAT JUL 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 AM TSTM WND DMG 2 SSE KALAMAZOO 42.26N 85.58W
07/19/2013 KALAMAZOO MI PUBLIC
NUMEROUS POWER LINES AND TREES BLOWN DOWN IN MILW0OD.
&&
BMARINOLocal storm report, Jul 20, 1:20 AM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
120 AM EDT SAT JUL 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM TSTM WND GST GERALD R FORD ARPT 42.89N 85.53W
07/19/2013 M54 MPH KENT MI ASOS
THIS WAS THE PEAK WIND GUST FOR THE DAY.
&&
WHLocal storm report, Jul 20, 1:36 AM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
136 AM EDT SAT JUL 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 PM TSTM WND GST 4 SSE KALAMAZOO 42.24N 85.56W
07/19/2013 M59 MPH KALAMAZOO MI ASOS
THIS WAS THE PEAK WIND GUST FOR THE DAY.
&&
WHLocal storm report, Jul 20, 2:45 AM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
245 AM EDT SAT JUL 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 PM TSTM WND DMG 2 SSE KALAMAZOO 42.26N 85.58W
07/19/2013 KALAMAZOO MI PUBLIC
NUMEROUS POWER LINES AND TREES BLOWN DOWN IN MILW0OD.
1140 PM TSTM WND DMG 2 W STANLEY CORNERS 42.22N 85.17W
07/19/2013 CALHOUN MI 911 CALL CENTER
TREES AND POWER LINES DOWN CAUSING 389 CONSUMERS ENERGY
CUSTOMRERS TO LOOSE POWER ACROSS LEROY TOWNSHIP.
1142 PM TSTM WND GST 3 WSW BATTLE CREEK 42.31N 85.25W
07/19/2013 M45.00 MPH CALHOUN MI ASOS
THE WEST KELLOGG AIRPORT MEASURE A WIND GUST TO 45 MPH AS
THE LINE OF THUNDERSTORMS MOVED THROUGH THE AREA.
&&Local storm report, Jul 20, 2:54 AM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
254 AM EDT SAT JUL 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM TSTM WND DMG WEST LEROY 42.22N 85.28W
07/19/2013 CALHOUN MI BROADCAST MEDIA
NUMEROUS TREES DOWN SOUTH OF INTERSTATE 94 IN LEROY
TOWNSHIP...TIME ESTIMATED FROM RADAR
&&The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 9:33 PM EDT | Special Marine Warning | GRR | 87 min | |
| Jul 19, 10:08 PM EDT | Special Marine Warning | GRR | 97 min | |
| Jul 19, 10:34 PM EDT | Special Weather Statement | GRR | Barry, Calhoun, Eaton, Ingham, Jackson, Kalamazoo and 1 more | 86 min |
| Jul 19, 10:45 PM EDT | Severe Thunderstorm Warning | GRR | Kalamazoo, Van Buren | 60 min |
| Jul 19, 11:26 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Ingham, Jackson | 64 min |
| Jul 19, 11:37 PM EDT | Severe Thunderstorm Warning | GRR | Kalamazoo | 23 min |
| Jul 20, 12:41 AM EDT | Special Weather Statement | GRR | Calhoun, Jackson | 94 min |
| Jul 20, 1:20 AM EDT | Severe Thunderstorm Warning | GRR | Jackson | 40 min |
| Jul 20, 1:27 AM EDT | Areal Flood Advisory | GRR | Calhoun, Jackson, Kalamazoo | 12 hr |
| Jul 20, 10:19 AM EDT | Small Craft Advisory | GRR | 11 hr |
Nearby
Beach Hazards Statements in Michigan, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.